MAUDE Adverse Event Report: ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM
Model Number 1012581-19
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Perforation of Vessels (2135); Obstruction/Occlusion (2422)
Date of Event 03/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional xience skypoint device referenced is filed under separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the left anterior descending (lad) artery.Pre-dilatation was performed using a 3.0x20mm trek balloon at 8 atmospheres (atms) for 20 seconds.Next, a 3.5x28mm xience skypoint stent was deployed in the proximal to mid lad at 14 atms for 30 seconds, however, the distal third of the stent appeared slightly under-expanded related to calcific disease.A 4.0x20mm non-compliant trek balloon was used for post dilatation of the distal third of the xience skypoint stent at 12 atms for 20 seconds and the proximal portion at 16 atms for 20 seconds.The patient then had a pulseless electrical activity cardiac arrest with a sudden drop in blood pressure.Patient became unconscious.Angiography showed a large free-flowing perforation extending from the distal third of the stent into the pericardium.Cardiopulmonary resuscitation (cpr) was started and doses of intravenous epinephrine was given.A stat echocardiogram showed anterior pericardial effusion.Immediately after recognizing the perforation, the 4.0x20mm trek balloon was re-inflated at 12 atms and angiography showed adequate control of the pericardial effusion.After leaving the balloon up for at least 15 minutes, the balloon was deflated and angiography showed continued large free flowing pericardial effusion.The perforation still did not seal with the prolonged balloon inflation and the trek balloon was removed rapidly.The 3.5x19mm grafmaster covered stent was deployed within the stented segment at 16 atms for 60 seconds.Angiography showed no further extravasation from the coronary perforation location, however, there was a large disruption of the distal lad which appeared to be a possible complex dissection or localized perforation.A very distal septal branch was occluded by the covered stent.Pericardiocentesis was performed when a pericardial drain was placed on first attempt.After prolonged effort on maximum doses of intravenous dopamine and epinephrine, resuscitative efforts were ceased.The patient had progressive hypotension with pulseless electrical activity and died in the cardiac cath lab.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The reported patient effects of perforation, occlusion and hypotension are listed in the graftmaster rx coronary stent graft system, instructions for use, as known patient effects that may be associated with use of a coronary stent in native coronary arteries.Based on the information reviewed, there is no indication of a product quality issue.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined; however, the reported treatments appear to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM
Common Device Name
CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16762422
Report Number2024168-2023-03945
Device Sequence Number16909621
Product Code MAF
UDI-Device Identifier08717648176401
UDI-Public08717648176401
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
H000001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model Number1012581-19
Device Catalogue Number1012581-19
Device Lot Number2032341
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/28/2023
Supplement Date Received by Manufacturer05/01/2023
Initial Report FDA Received Date04/18/2023
Supplement Report FDA Received Date05/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.5X28MM XIENCE SKYPOINT STENT.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexFemale
Patient Weight42 KG